Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 248, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2019, 5:26 PM EDT for Cobb County, Douglas County, Fulton County, Georgia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2019, 5:26 PM EDT (21:26 UTC)
- Expired
- Jul 30, 2019, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:27 PM EDT | TSTM WND DMG | 1 Sse Lithia Springs, GA | TREE ON HOUSE ALONG LINDA DRIVE. SEVERAL TREES AND POWERLINES REPORTED DOWN AT INTERSECTION OF LINDA DR. AND BRENDA LN. |
| Jul 30, 5:47 PM EDT | TSTM WND DMG | Lithia Springs, GA | EM CONFIRMS 2 TREES DOWN AT THE INTERSECTION OF TEMPLE STREET AND N. SWEETWATER RD. IN LITHIA SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WUUS52 KFFC 302126
SVRFFC
GAC067-097-121-302200-
/O.NEW.KFFC.SV.W.0248.190730T2126Z-190730T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
526 PM EDT Tue Jul 30 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Cobb County in north central Georgia...
Northeastern Douglas County in north central Georgia...
Central Fulton County in north central Georgia...
* Until 600 PM EDT.
* At 525 PM EDT, a severe thunderstorm was located over Lithia
Springs, or near Douglasville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Douglasville, Smyrna, Powder Springs, Austell, Lithia
Springs, Sweetwater Creek State Park, Six Flags Over Georgia, Jim R
Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3377 8476 3379 8474 3379 8472 3381 8472
3394 8461 3387 8453 3375 8444 3368 8465
TIME...MOT...LOC 2125Z 231DEG 3KT 3378 8465
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
087
WWUS52 KFFC 302137
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Tue Jul 30 2019
GAC067-097-121-302200-
/O.CON.KFFC.SV.W.0248.000000T0000Z-190730T2200Z/
Cobb GA-Douglas GA-Fulton GA-
537 PM EDT Tue Jul 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN COBB...NORTHEASTERN DOUGLAS AND CENTRAL FULTON
COUNTIES...
At 536 PM EDT, a severe thunderstorm was located over Lithia Springs,
or near Douglasville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Atlanta, Douglasville, Smyrna, Powder Springs, Austell, Lithia
Springs, Sweetwater Creek State Park, Six Flags Over Georgia, Jim R
Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3375 8469 3381 8472 3394 8461 3387 8453
3375 8444 3369 8461
TIME...MOT...LOC 2136Z 231DEG 3KT 3379 8464
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:34 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 30, 3:34 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EDT Tue Jul 30 2019 .SHORT TERM /Tonight through Wednesday Night/... To begin the short term period, a large upper level trough remains positioned over the eastern CONUS and is very slowly moving to the east, with the trough axis finally making headway into Georgia on Wednesday. Weak SW flow aloft is in place over the southeastern states around the base of the trough, and will remain over the forecast area through the period. Moisture will continue to increase in both magnitude and depth throughout the remainder of the day today and tomorrow, particularly across north and west Georgia where PWATs of 1.5 in this afternoon will increase to near 1.75 in by tomorrow afternoon. Scattered diurnally driven showers and thunderstorms are ongoing along and north of the I-85 corridor and are expected to continue to increase in coverage through the mid afternoon. With deeper and more abundant moisture overall tomorrow, the coverage of afternoon convection will be greater tomorrow afternoon, with high-end chance PoPs expected across much of north Georgia and slight chance to low-end chance PoPs expected in central Georgia. With SBCAPE value at around 1000-1500 J/kg this afternoon and between 1500-2000 J/kg on Wednesday afternoon across north Georgia, a few storms could be strong to severe this afternoon and Wednesday afternoon, with damaging wind gusts being the main hazard. Frequent lightning and locally heavy rain are also to be expected with any stronger storms that occur. King .LONG TERM /Thursday through Tuesday/... Little change made to the fcst as the model solutions have little change from before and decent consensus on a lingering enhanced moisture field and persistent upper trough carrying through the weekend into Monday. Have continued to advertise general chance pops accordingly. Previous discussion follows... Baker PREVIOUS DISCUSSION... Not much change in the overall pattern through the long term. The forecast area will remain generally in a mid level trough through the period...between the southern Atlantic high and the southwest high. A weak boundary sinking into GA should become more diffuse through the week. This...along with a general increase in moisture will support mainly chance pops through the long term. There will probably be a diurnal pattern to the pops...but think that showers/thunderstorms could occur at any time. There could be some enhancement toward the end of the week and into the weekend as models hint at a tropical wave approaching the southeast GA or FL coast. So likely pops look reasonable for Friday. Max temperatures should mostly range from the mid to upper 80s north to mid 90s central for much of the period. 41 && AVIATION... 18Z Update... VFR conditions are expected through the TAF period, with the exception of some possible MVFR vsby restrictions near CSG during the morning hours from 09-15Z tomorrow. Scattered SHRA/TSRA is firing across north and west Georgia and will increase in coverage during the afternoon hours, with enough coverage to warrant a TEMPO from 18-22Z at the metro sites. Some lingering SHRA is possible through the evening until about 02Z. Winds will be W-SW throughout the period at 3-7 kts, with the exception of light and variable winds of 3 kts or less in the overnight hours after 02Z. //ATL Confidence...18Z Update... Low confidence on vsby restrictions near CSG. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 92 70 93 / 20 30 30 50 Atlanta 71 90 72 91 / 30 40 30 50 Blairsville 63 82 63 83 / 40 60 40 50 Cartersville 69 90 69 91 / 30 50 30 50 Columbus 72 94 73 96 / 20 20 20 40 Gainesville 69 89 69 90 / 30 40 30 50 Macon 70 95 71 96 / 10 20 20 30 Rome 69 91 69 92 / 30 40 30 40 Peachtree City 69 92 70 93 / 30 30 20 40 Vidalia 71 96 73 97 / 10 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Baker AVIATION...King
Hazardous weather outlook, Jul 30, 12:01 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1201 PM EDT Tue Jul 30 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1201 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered showers and thunderstorms are expected across north Georgia this afternoon and evening. An isolated storm may become strong to severe with gusty winds...heavy rain...and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but isolated storms could become strong to severe with gusty winds...heavy rain...and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 2:33 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Tue Jul 30 2019
GAZ002-004-301900-
Whitfield GA-Walker GA-
233 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITFIELD AND
SOUTHEASTERN WALKER COUNTIES UNTIL 300 PM EDT...
At 232 PM EDT...a strong thunderstorm was over Naomi, or near
Lafayette...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Naomi, Suttles Mill and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3463 8498 3460 8524 3469 8529 3478 8517
3477 8516 3477 8515 3480 8514 3481 8512
TIME...MOT...LOC 1832Z 244DEG 9KT 3467 8522
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 3:45 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Tue Jul 30 2019
GAZ004-005-007-012-302015-
Gilmer GA-Whitfield GA-Gordon GA-Murray GA-
345 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...SOUTHEASTERN
WHITFIELD...NORTHEASTERN GORDON AND MURRAY COUNTIES UNTIL 415 PM
EDT...
At 345 PM EDT...a strong thunderstorm was near North Georgia
Speedway, or near Chatsworth...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Crandall, Tails Creek, Dawnville, Sumac,
Ramhurst, Fort Mountain State Park and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3453 8479 3482 8500 3493 8477 3471 8459
TIME...MOT...LOC 1945Z 242DEG 6KT 3474 8486
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 4:04 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Tue Jul 30 2019
GAZ030-031-041-042-302030-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON...NORTHERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL
430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Eubank Lake, or near
Buchanan...moving east at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Buchanan, Rockmart, Braswell, Yorkville, Draketown, Felton,
Eubank Lake, Antioch, New Georgia and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8527 3403 8496 3378 8482 3378 8514
TIME...MOT...LOC 2004Z 253DEG 15KT 3387 8511
WIND...40MPHSpecial weather statement, Jul 30, 4:50 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Tue Jul 30 2019
GAZ023>025-302115-
Hall GA-Banks GA-Jackson GA-
450 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALL...BANKS AND NORTHERN
JACKSON COUNTIES UNTIL 515 PM EDT...
At 450 PM EDT...a strong thunderstorm was over Gillsville, or near
Homer...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Homer, Lula, Maysville, Gillsville and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3449 8350 3428 8336 3422 8363 3438 8370
3444 8362 3443 8361 3444 8361 3445 8360
3445 8359 3449 8355
TIME...MOT...LOC 2050Z 240DEG 13KT 3433 8360
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 5:01 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Tue Jul 30 2019
GAZ020-031-032-302130-
Cobb GA-Bartow GA-Paulding GA-
501 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHEASTERN
BARTOW AND NORTHEASTERN PAULDING COUNTIES UNTIL 530 PM EDT...
At 501 PM EDT...a strong thunderstorm was over Dallas...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Dallas, Kennesaw, Acworth, Hiram, Emerson, Cross Roads,
Burnt Hickory Ridge, Due West, Red Top Mountain State Park, Lost
Mountain Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3417 8470 3411 8466 3408 8466 3408 8464
3394 8454 3388 8484 3401 8492
TIME...MOT...LOC 2101Z 240DEG 13KT 3396 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 5:04 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Tue Jul 30 2019
GAZ032-033-043-044-302130-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
504 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHWESTERN COBB AND NORTHERN SOUTH FULTON COUNTIES UNTIL
530 PM EDT...
At 504 PM EDT...a strong thunderstorm was over Lithia Springs, or
near Douglasville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, Powder Springs, Austell, Lithia
Springs, Sweetwater Creek State Park, Six Flags Over Georgia,
Mableton and Jim R Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8475 3379 8472 3381 8472 3392 8461
3374 8446 3369 8468 3378 8476
TIME...MOT...LOC 2104Z 231DEG 4KT 3377 8469
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Jul 30, 1:58 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| Jul 30, 2:33 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 30, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 50 min |
| Jul 30, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 45 min |
| Jul 30, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Jul 30, 3:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Jul 30, 4:04 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jul 30, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Jul 30, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 39 min |
| Jul 30, 4:50 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jul 30, 5:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 30, 5:04 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 30, 5:34 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:01 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 29 min |
| Jul 30, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 43 min |
| Jul 30, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 43 min |
| Jul 30, 7:21 PM EDT | Special Weather Statement | FFC | Fayette | 39 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.